Alert archive / Montana / Winter Storm Warnings in 2009
Winter Storm Warning 6, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Feb 24, 2009, 4:53 PM PST for Idaho County, Idaho; Granite County, Missoula County, Ravalli County, Montana. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2009, 4:53 PM PST (00:53 UTC)
- Expired
- Feb 25, 2009, 4:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 80 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 250053 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 553 PM MST TUE FEB 24 2009 .MODERATE TO HEAVY SNOW WILL CONTINUE TONIGHT ACROSS THE MOUNTAINS OF CENTRAL IDAHO AND THE BITTERROOT RANGE. EXPECT POOR DRIVING CONDITIONS AT TIMES OVER LOLO PASS TONIGHT. IN NORTHWEST MONTANA WIDESPREAD MOUNTAIN SNOW SHOWERS WILL DIMINISH IN AREAL COVERAGE AND INTENSITY. ISOLATED TO SCATTERED SNOW SHOWERS WILL CONTINUE BUT ARE EXPECTED TO PRODUCE ONLY LIGHT ACCUMULATIONS. AN ARCTIC AIRMASS WILL MOVE INTO NORTHWEST MONTANA WEDNESDAY AFTERNOON AND OVERNIGHT. A MOIST SOUTHWEST UPPER LEVEL FLOW WILL RIDE UP OVER THIS AIRMASS AND HAS THE POTENTIAL TO CREATE HAZARDOUS WINTER WEATHER CONDITIONS DUE TO ACCUMULATING SNOW AND REDUCED VISIBILITIES FROM AREAS OF BLOWING SNOW. THE AREAS EXPECTED TO BE MOST IMPACTED BY THIS WILL BE LOCATIONS ALONG AND NORTH OF HIGHWAY 2...THE FLATHEAD VALLEY...GLACIER NATIONAL PARK REGION AND THE SEELEY AND SWAN REGIONS. MTZ002-251200- /O.CAN.KMSO.WW.Y.0035.000000T0000Z-090225T0600Z/ /O.CON.KMSO.WS.A.0004.090225T2100Z-090226T1200Z/ WEST GLACIER REGION- 553 PM MST TUE FEB 24 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE WINTER WEATHER ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. WIDESPREAD SNOW SHOWERS HAVE DECREASED IN COVERAGE AND INTENSITY. ISOLATED TO SCATTERED SNOW SHOWERS SHOULD CONTINUE THROUGH THE EVENING HOURS WITH ONLY LIGHT ACCUMULATIONS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ007-250200- /O.CAN.KMSO.WW.Y.0035.000000T0000Z-090225T0100Z/ BUTTE/BLACKFOOT REGION- 553 PM MST TUE FEB 24 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE WINTER WEATHER ADVISORY. WINDS HAVE SUBSIDED IN THE BUTTE/PINTLAR REGION THUS WIDESPREAD BLOWING SNOW IS NOT ANTICIPATED AND THEREFORE THE BLOWING SNOW ADVISORY HAS BEEN CANCELED. ISOLATED TO SCATTERED SNOW SHOWERS THROUGH 9 PM WITH LITTLE ACCUMULATION ARE EXPECTED. $$ MTZ004-250200- /O.CAN.KMSO.WW.Y.0035.000000T0000Z-090225T0600Z/ LOWER CLARK FORK REGION- 553 PM MST TUE FEB 24 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE WINTER WEATHER ADVISORY. WIDESPREAD SNOW SHOWERS HAVE DECREASED IN COVERAGE AND INTENSITY. ISOLATED TO SCATTERED SNOW SHOWERS SHOULD CONTINUE THROUGH THE EVENING HOURS WITH ONLY LIGHT ACCUMULATIONS EXPECTED. $$ IDZ006-MTZ006-251200- /O.UPG.KMSO.WW.Y.0035.000000T0000Z-090225T0600Z/ /O.NEW.KMSO.WS.W.0006.090225T0053Z-090225T1200Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 553 PM MST TUE FEB 24 2009 /453 PM PST TUE FEB 24 2009/ ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY FOR LOLO PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW FOR LOLO PASS...WHICH IS IN EFFECT UNTIL 5 AM MST /4 AM PST/ WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES CAN BE EXPECTED ALONG HIGHWAY 12 OVER LOLO PASS...WITH HIGHER AMOUNTS LIKELY IN NEARBY MOUNTAINS THROUGH EARLY WEDNESDAY MORNING. GUSTY WINDS WILL ALSO BE PRESENT AT TIMES AND MAY REDUCE VISIBILITIES DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ001-003-251200- /O.CON.KMSO.WS.A.0004.090225T2100Z-090226T1200Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 553 PM MST TUE FEB 24 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE OVER FLATHEAD VALLEY AND LOCATIONS ALONG AND NORTH OF HIGHWAY 2 BY THURSDAY MORNING. IN ADDITION TO SNOW...LOCALLY STRONG EAST WINDS ACROSS THE FLATHEAD VALLEY WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ043-251200- /O.CON.KMSO.WS.A.0004.090225T2100Z-090226T1200Z/ POTOMAC/SEELEY LAKE REGION- 553 PM MST TUE FEB 24 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. SNOW ACCUMULATIONS 4 TO 7 INCHES ARE POSSIBLE OVER THE SEELEY SWAN REGION BY THURSDAY MORNING. IN ADDITION...SOME LOCAL NORTH WINDS MAY CAUSE REDUCED VISIBILITIES FROM BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
000 WWUS45 KMSO 251132 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 432 AM MST WED FEB 25 2009 .AN ARCTIC AIRMASS WILL MOVE INTO NORTHWEST MONTANA THIS AFTERNOON AND EVENING. A MOIST SOUTHWESTERLY UPPER LEVEL FLOW WILL RIDE UP OVER THIS AIRMASS AND HAS THE POTENTIAL TO CREATE HAZARDOUS WINTER WEATHER CONDITIONS DUE TO ACCUMULATING SNOW AND REDUCED VISIBILITIES FROM AREAS OF BLOWING SNOW. THE AREAS EXPECTED TO BE MOST IMPACTED BY THIS WILL BE LOCATIONS ALONG AND NORTH OF HIGHWAY 2...THE FLATHEAD VALLEY...GLACIER NATIONAL PARK REGION AND THE SEELEY AND SWAN REGIONS. MTZ002-003-251945- /O.UPG.KMSO.WS.A.0004.090225T2100Z-090226T1200Z/ /O.NEW.KMSO.WS.W.0007.090225T2100Z-090226T1200Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 432 AM MST WED FEB 25 2009 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE NORTHERN FLATHEAD VALLEY...AND 6 TO 12 INCHES FOR THE GLACIER PARK REGION...ARE ANTICIPATED BY THURSDAY MORNING. IN ADDITION TO SNOW...LOCALLY STRONG EAST WINDS ALONG THE HIGHWAY 2 CORRIDOR WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ001-251945- /O.UPG.KMSO.WS.A.0004.090225T2100Z-090226T1200Z/ /O.NEW.KMSO.WS.W.0007.090225T2100Z-090226T1200Z/ KOOTENAI/CABINET REGION- 432 AM MST WED FEB 25 2009 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE...MAINLY NORTH OF THE HIGHWAY 2 CORRIDOR...BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IDZ006-MTZ006-251245- /O.CON.KMSO.WS.W.0006.000000T0000Z-090225T1200Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 432 AM MST WED FEB 25 2009 /332 AM PST WED FEB 25 2009/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ EARLY THIS MORNING ABOVE 5000 FEET... A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ EARLY THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH TOTAL SNOW ACCUMULATIONS OF 8 TO 14 INCHES CAN BE EXPECTED ALONG HIGHWAY 12 OVER LOLO PASS...WITH HIGHER AMOUNTS LIKELY IN NEARBY MOUNTAINS THROUGH EARLY THIS MORNING. GUSTY WINDS WILL ALSO BE PRESENT AT TIMES AND MAY REDUCE VISIBILITIES DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ043-251945- /O.UPG.KMSO.WS.A.0004.090225T2100Z-090226T1200Z/ /O.NEW.KMSO.WW.Y.0036.090225T2100Z-090226T1200Z/ POTOMAC/SEELEY LAKE REGION- 432 AM MST WED FEB 25 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE...MAINLY ALONG HIGHWAY 83 NORTH OF CLEARWATER JUNCTION...BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS45 KMSO 251150 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 450 AM MST WED FEB 25 2009 .AN ARCTIC AIRMASS WILL MOVE INTO NORTHWEST MONTANA THIS AFTERNOON AND EVENING. A MOIST SOUTHWESTERLY UPPER LEVEL FLOW WILL RIDE UP OVER THIS AIRMASS AND HAS THE POTENTIAL TO CREATE HAZARDOUS WINTER WEATHER CONDITIONS DUE TO ACCUMULATING SNOW AND REDUCED VISIBILITIES FROM AREAS OF BLOWING SNOW. THE AREAS EXPECTED TO BE MOST IMPACTED BY THIS WILL BE LOCATIONS ALONG AND NORTH OF HIGHWAY 2...THE FLATHEAD VALLEY...GLACIER NATIONAL PARK REGION AND THE SEELEY AND SWAN REGIONS. IDZ006-MTZ006-251300- /O.EXP.KMSO.WS.W.0006.000000T0000Z-090225T1200Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 450 AM MST WED FEB 25 2009 /350 AM PST WED FEB 25 2009/ ...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST /4 AM PST/ EARLY THIS MORNING ABOVE 5000 FEET... THE WINTER STORM WARNING ABOVE 5000 FEET WILL EXPIRE AT 5 AM MST /4 AM PST/ EARLY THIS MORNING. SNOW SHOWER ACTIVITY HAS DIMINISHED SIGNIFICANTLY ACROSS THE REGION DURING THE OVERNIGHT HOURS. HOWEVER...ADDITIONAL SNOW ACCUMULATION OF AN INCH OR SO IS POSSIBLE OVER LOLO PASS DURING THE REMAINDER OF THIS MORNING. $$ MTZ002-003-252215- /O.CON.KMSO.WS.W.0007.090225T2100Z-090226T1200Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 450 AM MST WED FEB 25 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY. SNOW ACCUMULATIONS OF 4 TO 8 INCHES IN THE NORTHERN FLATHEAD VALLEY...AND 6 TO 12 INCHES FOR THE GLACIER PARK REGION...ARE ANTICIPATED BY THURSDAY MORNING. IN ADDITION TO SNOW...LOCALLY STRONG EAST WINDS ALONG THE HIGHWAY 2 CORRIDOR WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ001-252215- /O.CON.KMSO.WS.W.0007.090225T2100Z-090226T1200Z/ KOOTENAI/CABINET REGION- 450 AM MST WED FEB 25 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE...MAINLY NORTH OF THE HIGHWAY 2 CORRIDOR...BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR FREEZING RAIN ARE EXPECTED OR OCCURRING. STRONG WINDS AND DANGEROUS WIND CHILLS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ043-252215- /O.CON.KMSO.WW.Y.0036.090225T2100Z-090226T1200Z/ POTOMAC/SEELEY LAKE REGION- 450 AM MST WED FEB 25 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE...MAINLY ALONG HIGHWAY 83 NORTH OF CLEARWATER JUNCTION...BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 3:20 PM PST, 1 hour 33 minutes earlier.
Area forecast discussion, Feb 24, 3:20 PM PST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
420 PM MST TUE FEB 24 2009
.UPDATE...INCREASED WINDS IN THE SALMON REGION
&&
.DISCUSSION...SUSTAINED WIND SPEEDS OF 15 MPH WITH GUSTS IN THE
MID 20S ARE EXPECTED TO CONTINUE UNDER A STRONG SOUTH TO SOUTHWEST
PRESSURE GRADIENT. WINDS SHOULD BEGIN TO TAPER OFF WHEN GRADIENTS
AND INSTABILITY RELAXES AFTER 7 PM.
&&
.AVIATION...A STRONG UPPER LEVEL JET STREAM WILL CONTINUE TO PUSH
THROUGH THE REGION THIS AFTERNOON...PRODUCING RAIN AND SNOW
SHOWERS AREA WIDE. THIS WILL ALLOW FOR WIDESPREAD OBSCURATIONS OF THE
HIGHER TERRAIN WITH PERIODICALLY LOWERED VISIBILITY UNDER SHOWER
ACTIVITY. CONVECTIVE INTENSITY HAS INCREASED THIS AFTERNOON WITH
PEAK HEATING...LOWERING VISIBILITY DOWN TO 1/4 SM LOCALLY AT KBTM.
WITH THE JET STREAM ORIENTED ACROSS SOUTHWEST MONTANA AND
NORTH CENTRAL IDAHO...STRONG WEST WINDS WILL CONTINUE THROUGH THE
AFTERNOON HOURS. AIRFIELDS KMSO...KBTM AND KSMN WILL BE MOST
IMPACTED BY THE WINDS AND SHOWER ACTIVITY. EXPECT INTENSITY OF
THESE WINDS AND SHOWERS TO DECREASE WITH SUNSET. MOUNTAIN SHOWERS
WILL CONTINUE THROUGH THE NIGHT AS WEST FLOW REMAINS OVER THE
AREA. AN ARCTIC AIRMASS WILL MOVE INTO NORTHWEST MONTANA WEDNESDAY
AFTERNOON AND INCREASE EAST WINDS. KGPI WILL BE MAIN AIRFIELD
IMPACTED BY STRONG GUSTY WINDS.
&&
.PREV DISCUSSION... /ISSUED 322 PM MST TUE FEB 24 2009/
DISCUSSION...AN UPPER LEVEL JET STEAK CURRENTLY EXITING TO THE
EAST OF THE NORTHERN ROCKIES WILL KEEP THE POTENTIAL OF SOME RAIN
AND SNOW OVER CENTRAL IDAHO AND WESTERN MONTANA THROUGH THIS
EVENING. STRONG WINDS AND SNOW SHOWERS WILL CREATE BLOWING SNOW IN
THE BUTTE AREA THROUGH THIS EVENING. SATELLITE CURRENTLY SHOWS
DRIER AIR MOVING IN FROM THE WEST THIS AFTERNOON...BUT ENOUGH LOW
LEVEL MOISTURE WILL HOLD ON THROUGH THE NIGHT TO KEEP THE CHANCE
OF PRECIPITATION IN THE FORECAST.
WEDNESDAY THROUGH WEDNESDAY NIGHT WILL BE AN INTERESTING PERIOD AS
A MODIFIED ARCTIC AIRMASS WILL MOVE WEST OF THE DIVIDE AND IMPACT
PORTIONS OF NORTHWEST MONTANA. A MOIST UPPER LEVEL SOUTHWEST FLOW
WILL RIDE UP OVER THIS AIRMASS AND PRODUCE WIDESPREAD SNOW. THE
PUSH OF THIS ARCTIC AIR WILL INCREASE EAST WINDS OVER THE PARK AND
THROUGH FLATHEAD VALLEY LATE WEDNESDAY AFTERNOON AND OVERNIGHT.
THE SNOW ACCUMULATION AND BLOWING SNOW POTENTIAL PROMPTED THE
ISSUANCE OF A WINTER STORM WATCH. SEE HEADLINE SECTION BELOW FOR
DETAILS.
THE MOISTURE FEED WILL BEGIN TO TRANSITION BACK TO THE WEST DURING
THE DAY THURSDAY AS ANOTHER PACIFIC SYSTEM MOVES INTO THE PACIFIC
NORTHWEST. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF MODERATE
SNOW ACCUMULATIONS TO NORTH CENTRAL IDAHO AND CENTRAL AND
SOUTHWEST MONTANA LATE THURSDAY NIGHT AND FRIDAY. STILL SOME
TIMING AND LOCATION DIFFERENCES IN THE MODELS...BUT ANOTHER ROUND
OF HEADLINES IS POSSIBLE BY THE END OF THE WEEK.
AN ACTIVE PATTERN LOOKS TO CONTINUE INTO EARLY NEXT WEEK.
AVIATION...A STRONG UPPER LEVEL JET STREAM WILL CONTINUE TO PUSH
THROUGH THE REGION THIS AFTERNOON...PRODUCING RAIN AND SNOW
SHOWERS AREA WIDE. THIS WILL ALLOW FOR WIDESPREAD OBSCURATIONS OF THE
HIGHER TERRAIN WITH PERIODICALLY LOWERED VISIBILITY UNDER SHOWER
ACTIVITY. CONVECTIVE INTENSITY HAS INCREASED THIS AFTERNOON WITH
PEAK HEATING...LOWERING VISIBILITY DOWN TO 1/4 SM LOCALLY AT KBTM.
WITH THE JET STREAM ORIENTED ACROSS SOUTHWEST MONTANA AND
NORTH CENTRAL IDAHO...STRONG WEST WINDS WILL CONTINUE THROUGH THE
AFTERNOON HOURS. AIRFIELDS KMSO...KBTM AND KSMN WILL BE MOST
IMPACTED BY THE WINDS AND SHOWER ACTIVITY. EXPECT INTENSITY OF
THESE WINDS AND SHOWERS TO DECREASE WITH SUNSET. MOUNTAIN SHOWERS
WILL CONTINUE THROUGH THE NIGHT AS WEST FLOW REMAINS OVER THE
AREA. AN ARCTIC AIRMASS WILL MOVE INTO NORTHWEST MONTANA WEDNESDAY
AFTERNOON AND INCREASE EAST WINDS. KGPI WILL BE MAIN AIRFIELD
IMPACTED BY STRONG GUSTY WINDS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 6 PM MST THIS EVENING FOR
BUTTE/BLACKFOOT REGION.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR
BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR LOWER
CLARK FORK REGION-WEST GLACIER REGION.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR FLATHEAD/MISSION VALLEYS-
KOOTENAI/CABINET REGION.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR POTOMAC/SEELEY LAKE REGION-WEST GLACIER
REGION.
ID...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
SOUTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...RPN
LONG TERM....LOEFFELBEIN
AVIATION...ALLEGRETTOHazardous weather outlook, Feb 24, 4:57 AM PST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 557 AM MST TUE FEB 24 2009 MTZ002-004-250000- WEST GLACIER REGION-LOWER CLARK FORK REGION- 557 AM MST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOOKOUT AND MARIAS PASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...ARCTIC AIR IS EXPECTED TO MOVE WEST OF THE CONTINENTAL DIVIDE. STRONG NORTHEAST WINDS WILL BE PRESENT AT TIMES AS THE COLD DENSE AIR MOVES TO LOWER ELEVATIONS. THE COMBINATION OF ARCTIC AIR IN PLACE WITH WARM MOIST WESTERLY FLOW MAY PRODUCE SIGNIFICANT ACCUMULATING MOUNTAIN SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ006-MTZ006-250000- SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 557 AM MST TUE FEB 24 2009 /457 AM PST TUE FEB 24 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOLO PASS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CONTINUED PROGRESSIVE AND MOIST PATTERN WILL BE PRESENT THROUGH EARLY NEXT WEEK. MODERATE SNOW ACCUMULATIONS IN THE MOUNTAINS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ003-250000- FLATHEAD/MISSION VALLEYS- 557 AM MST TUE FEB 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...ARCTIC AIR IS EXPECTED TO MOVE WEST OF THE CONTINENTAL DIVIDE. STRONG NORTHEAST WINDS WILL BE PRESENT AT TIMES NEAR BADROCK CANYON EAST OF KALISPELL AS THE COLD DENSE AIR ARRIVES. THE COMBINATION OF ARCTIC AIR IN PLACE WITH WARM MOIST WESTERLY FLOW MAY PRODUCE SIGNIFICANT ACCUMULATING MOUNTAIN SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:32 AM PST | Winter Storm Warning | MSO | Clearwater, Idaho | 42 hr |
| Feb 25, 1:45 PM PST | Winter Storm Watch | MSO | Clearwater, Idaho | 13 hr |
| Feb 25, 3:32 AM PST | Winter Weather Advisory | MSO | Granite, Lake, Missoula, Powell | 10 hr |
Nearby
Winter Storm Warnings in Montana, 2009Winter Storm Warnings in Idaho, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.